MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET + AUTO PAS, PLASMA, AUTO RBC

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET + AUTO PAS, PLASMA, AUTO RBC
Catalog Number 82470
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation:the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.Root cause: a definitive root cause for the observed leuko reduction failure remains undetermined at this time.The analysis of the run data file did not show a conclusive root cause for the higher than expected wbc content in the platelet product reported for this collection.There were no events (alerts, adjustments, changes in pump speed, substate changes, etc.) during the procedure that could have caused wbcs to escape from the lrs chamber.It is possible, though not conclusive that this leukoreduction failure is donor related.The trima accel device has software algorithms that use the rbc detector output to monitor and flag if a potential wbc saturation of the lrs chamber occurred, possibly triggering if wbc cells exiting the lrs chamber and potentially contaminate the platelet product.At all times during the procedure the test were in place, however the level of detection of wbcs escaping from the lrs chamber did not yet trigger one or more of the algorithms.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white bloodcell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit no: (b)(6) the platelet collection set is not available for return because it was discarded by the customer.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET + AUTO PAS, PLASMA, AUTO RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key8151707
Report Number1722028-2018-00335
Device Sequence Number13847915
Product Code GKT
UDI-Device Identifier05020583824706
UDI-Public05020583824706
Combination Product (Y/N)N
PMA/510(K) Number
BK170157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Catalogue Number82470
Device Lot Number1804112230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;